Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Help with Xanax

Okay, so I was taking 80-120 mgs of oxycodone (Percocet) every day for the last year at least, may a year and a half. Five or six months ago, I discovered that i enjoyed mixing my already ridiculous opiate addiction with Xanax. Averaging 2-2.5 mgs like 3 or 4 times a week (on average, but I;m sure that at some point in there I took Xanax seven days in row). I I weaned off of the oxycodone in four days. I went seven days with no drugs. Then on a Monday (Im not working right now) and I hate being alone, I got a Xanax. Now, for the last three weeks that I haven't taken any opiates, I've been using Xanax about five days a week averaging 2mg. I'm so frustrated with myself. I dont feel as addicted to Xanax as I was with the opiates. Its like I'm just addicted to whatever pill I can get my hands on now. Xanax was never like an everyday thing, it wasn't like I made sure I had Xanax.

Now that I've kicked the opiates.....bam. So stupid of me to think that just because I didn't "need" it everyday the way I did with the opiates that I wasn't addicted to it.

Okay. Here is the biggest problem. The reason my opiate addiction got so out of control was because I started getting  nearly unlimited access to them. My downstairs neighbor in my building is a lifelong friend of my BFs mom.  She has leg problems and she takes oxycontin so she didn't need the oxycodone on top of it. She would basically just give it to me. The Xanax too, but she took that too herself, but she had leftovers she would give me. I asked her not to give me either one, haven't asked for the oxycodone, but when I ask for Xanax she gives it to me. And its like I can't stop myself from asking her for the Xanax. I deleted her number but she calls me constantly since she's been supplying me with oxycodone for like almost two years, and she's a family friend, I help her out by driving her places (she's disabled). So her number is deleted in my phone, but she calls me constantly and there it is again. It's extremely frustrating. Its so hard to stay away from the Xanax now since it lives right below me and when I want it I can have it in two mins. It's terrible. We don't have the funds to move right now, so that's out. But I wish I could.

I'm not sure why I'm even writing this. I need help. I'm gonna taper off a little bit since I wasn't taking it too consistently for too long. Tapering is very, very difficult for me for the reason above. When I have it, I have to take it, even if I don't feel like I need it. I feel like this is very very very mental and the opiates were much more physical in withdrawal (obviously there's a huge mental element too, but so much worse with Xanax.

I guess I just want some advice. Some coping skills for the withdrawal. Whatever anyone thinks might help. This *****.
3 Responses
Avatar universal
Yeah, you need to taper it.  It sounds like you do have an issue with it.  You don't take it every single day, right?  So maybe take one every three days and so on?  I definitely wouldn't wanna see anyone have a xanax addiction or xanax withdrawal without tapering.  That is not safe!  You should really see a doc, get your own prescription and taper them properly.  Don't ask her for any more meds no matter if she calls you or not, if you are serious about being drug free?
Avatar universal
I am very serious about it...it's just really hard NOT answering the phone when she calls a million times. I don't have health insurance so I can't really afford the doctor, or the prescription so as far as the tapering I kinda have to rely on her. Even if I were able to get a prescription, I seriously don't trust myself with large amounts of Xanax. Once I take a little bit of it, the little bit I take makes me sort of compulsive and indulgent in general and then I just keep taking a little more and a little more. I just want to be done with it. I'm trying with 1 mg today, skip tomorrow and Sunday (weekends are much easier for me) and try for .5mg on Monday if I feel like I need it, skip Tuesday, .25 Weds if I need it and then try to go off. Like I said, it has been only a few months that I've been taking it 4-5 days a week, so I think I'll be okay.

Also, I don't really get any physical withdrawals at all. When I stopped for 7 days back at the end of March when I was detoxing from the opiates, I didnt have an awful experience.

It's 100% mental. I just want it..I get anxious etc, so I feel like I just need to overcome that mental hold it has on me, but that's so much harder than dealing with the physical withdrawals. Wish I had a time machine..
Avatar universal
I agree with LeaAnn; the Xanax needs to be tapered; quitting that suddenly is really dangerous (even if you weren't taking it every single day - you still were taking it "regularly", right?).  Aside from being a nasty withdrawal, it can also cause seizures if stopped cold turkey.  Are you wanting to quit everything, for good?  If so, have you told her this and/or asked her not to call you anymore about it?  It does sound like a tough situation.  If the pills were that available to me I don't know what I would have done.  Does she just give them to you for free?  If you want to quit all the pills it can be done, but you have to really want it and be ready.  There is a lot of support here; great people with experience that have done this and are always willing to help.......
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.